Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 35, NWS Midland/Odessa, TX

December 26, 2008Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 26, 2008, 3:45 AM MST for Eddy County, Lea County, New Mexico. It took effect at Dec 26, 2008, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 3:45 AM MST (10:45 UTC)
In effect from
Dec 26, 2008, 11:00 AM MST
Expired
Dec 26, 2008, 5:00 PM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2710 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 261045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CST FRI DEC 26 2008

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT WITH WINDY CONDITIONS
FOR THE ADJACENT PLAINS...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN
STRENGTHENING SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY
AND TONIGHT.  SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 70 MPH
WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS.  GUSTY WINDS WILL
ALSO BE POSSIBLE THIS AFTERNOON ACROSS THE ADJACENT PLAINS WITH
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.  WIND SPEEDS
ACROSS THE PLAINS SHOULD DECREASE THIS EVENING.

NMZ027-TXZ258-262200-
/O.CON.KMAF.HW.W.0064.000000T0000Z-081227T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
345 AM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. 

HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY
AND TONIGHT WHERE SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO
70 MPH ARE POSSIBLE THROUGH TONIGHT. 

HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL
TO CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY ALONG U.S.
62/180 THROUGH GUADALUPE PASS. MOTORISTS PLANNING TRAVEL SHOULD
BE CAUTIOUS WHILE DRIVING CAMPERS... VANS... TRACTOR TRAILERS... 
AND OTHER HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-262200-
/O.NEW.KMAF.WI.Y.0035.081226T1800Z-081227T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN
445 AM CST FRI DEC 26 2008 /345 AM MST FRI DEC 26 2008/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING. 

STRONG WINDS ARE EXPECTED ACROSS THE PLAINS OF EDDY COUNTY AND 
THE VAN HORN/HIGHWAY 54 CORRIDOR THIS AFTERNOON.  SOUTHWEST WINDS 
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 261824
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 PM CST FRI DEC 26 2008

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS THROUGH TONIGHT WITH WINDY CONDITIONS FOR THE ADJACENT
PLAINS...PORTIONS OF LEA COUNTY...AND THE DAVIS MOUNTAINS...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN
STRENGTHENING SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS
TODAY AND TONIGHT.  SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO
70 MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS.  GUSTY
WINDS WILL ALSO BE POSSIBLE THIS AFTERNOON ACROSS THE ADJACENT
PLAINS...LEA COUNTY...AND DAVIS MOUNTAINS WITH SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH. WIND SPEEDS ACROSS THE PLAINS
AND DAVIS MOUNTAINS SHOULD DECREASE THIS EVENING.

NMZ027-TXZ258-270230-
/O.CON.KMAF.HW.W.0064.000000T0000Z-081227T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
1124 AM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. 

HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND
TONIGHT WHERE SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO
70 MPH ARE POSSIBLE THROUGH TONIGHT.

HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL
TO CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY ALONG U.S.
62/180 THROUGH GUADALUPE PASS. MOTORISTS PLANNING TRAVEL SHOULD
BE CAUTIOUS WHILE DRIVING CAMPERS... VANS... TRACTOR TRAILERS...
AND OTHER HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-TXZ074-270000-
/O.EXA.KMAF.WI.Y.0035.000000T0000Z-081227T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...ALPINE
1224 PM CST FRI DEC 26 2008 /1124 AM MST FRI DEC 26 2008/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

STRONG WINDS ARE EXPECTED ACROSS NORTHERN AND CENTRAL LEA COUNTY AND
THE DAVIS MOUNTAINS THIS AFTERNOON. SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ057-270000-
/O.CON.KMAF.WI.Y.0035.000000T0000Z-081227T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...VAN HORN
1224 PM CST FRI DEC 26 2008 /1124 AM MST FRI DEC 26 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

STRONG WINDS ARE EXPECTED ACROSS THE PLAINS OF EDDY COUNTY AND
THE VAN HORN/HIGHWAY 54 CORRIDOR THIS AFTERNOON.  SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KMAF 270003
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CST FRI DEC 26 2008

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS OF WEST
TEXAS THROUGH TONIGHT...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM WILL RESULT IN
STRONG SOUTHWEST WINDS ACROSS THE GUADALUPE MOUNTAINS TONIGHT.
SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS EVENING AND TONIGHT.

NMZ028-029-033-TXZ057-074-270115-
/O.EXP.KMAF.WI.Y.0035.000000T0000Z-081227T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...VAN HORN...ALPINE
603 PM CST FRI DEC 26 2008 /503 PM MST FRI DEC 26 2008/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

&&

$$

NMZ027-TXZ258-271200-
/O.CON.KMAF.HW.W.0064.000000T0000Z-081227T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
503 PM MST FRI DEC 26 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. 

HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS WHERE
SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
THROUGH TONIGHT.

HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS WILL HAVE THE POTENTIAL
TO CREATE HAZARDOUS DRIVING CONDITIONS... ESPECIALLY ALONG U.S.
62/180 THROUGH GUADALUPE PASS. MOTORISTS PLANNING TRAVEL SHOULD
BE CAUTIOUS WHILE DRIVING CAMPERS... VANS... TRACTOR TRAILERS...
AND OTHER HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 10:49 PM MST, 4 hours 56 minutes earlier.

Area forecast discussion, Dec 25, 10:49 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 PM CST THU DEC 25 2008

.DISCUSSION...

&&

.AVIATION...
VFR CONDITIONS ARE GENERALLY EXPECTED ACROSS SOUTHEAST NEW MEXICO
AND WEST TEXAS TERMINALS THROUGH DAYBREAK AS SCATTERED TO BROKEN
CIRRUS STREAMS ACROSS THE TEXAS TERMINALS WITH JUST A FEW CIRRUS IN
NEW MEXICO AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM.

GULF MOISTURE IS EXPECTED TO APPROACH KMAF OVERNIGHT. THOUGH A
MODERATE LOW LEVEL JET IS SHOWN ON THE KMAF 88D RADAR...MODELS
SUGGEST THAT THE AIR BEING ADVECTED INTO THE AREA BY THE LOW LEVEL
JET IS STILL RELATIVELY DRY...WITH SOMEWHAT SLOWER MOISTURE
ADVECTION OCCURRING IN THE BOUNDARY LAYER. APPEARS THAT RADIATIONAL
COOLING WILL BE A CRITICAL COMPONENT TO ANY CLOUD OR FOG DEVELOPMENT
IN THE BOUNDARY LAYER...A PROCESS THAT WILL BE SLOWED BY DENSE CLOUD
COVER. STILL COULD SEE SOME SCATTERED LOW CLOUDS AND LIGHT FOG WITH
LITTLE IMPACT ON VISIBILITY. VFR CONDITIONS ARE EXPECTED TO CONTINUE
AT THE PRESENT TIME. LOW LEVEL WIND SHEAR RESULTING FROM RELATIVELY
LIGHT SOUTHERLY WINDS AT THE SURFACE AT KMAF AND A MODERATE LOW
LEVEL JET IS EXPECTED TO REMAIN BELOW 10 KNOTS PER 100 FEET.

AS MID LEVEL AND SURFACE PRESSURE GRADIENTS TIGHTEN WITH APPROACH OF
POTENT UPPER LEVEL TROUGH FRIDAY...WINDS ACROSS THE AREA WILL VEER
TOWARD THE SOUTHWEST AN INCREASE SOMEWHAT WITH WINDS AS HIGH AS 18
KNOTS WITH GUSTS TO 28 KNOTS AT KCNM. THOUGH WINDY CONDITIONS ARE
EXPECTED ACROSS THE REGION...WINDS WILL GRADUALLY DECREASE FROM
NORTH TO SOUTH WITH 12 KNOTS WITH GUSTS TO 22 KNOTS AT KFST. WINDS
WILL DIE DOWN SOMEWHAT AFTER 00Z.

WEST TEXAS TERMINALS CAN EXPECT VFR CONDITIONS WITH NO SIGNIFICANT
WEATHER THROUGH FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 550 PM CST THU DEC 25 2008/

UPDATE...
HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS HAS BEEN UPGRADED TO A
HIGH WIND WARNING EFFECTIVE IMMEDIATELY THROUGH FRIDAY NIGHT.
MINIMAL CRITERIA WIND SPEEDS HAVE BEEN OBSERVED AT KGDP LATE THIS
AFTERNOON WITH A SUSTAINED WIND OBSERVATION OF 40 KNOTS. MODEL
CROSS SECTIONS SHOW AN IMPROVING MOUNTAIN WAVE SIGNATURE IN THE
VERTICAL MOTION FIELD AND A TIGHTENING HEIGHT GRADIENT AT 700 MB
AHEAD OF UPPER LEVEL TROUGH APPROACHING THE AREA THROUGH FRIDAY
NIGHT...SUGGESTING INCREASING POTENTIAL FOR HIGH WINDS.

DISCUSSION...
A STRONG UPPER LEVEL TROUGH WILL TIGHTEN MID LEVEL HEIGHT
GRADIENTS ACROSS THE AREA THROUGH FRIDAY. HIGH WINDS ARE EXPECTED
IN THE GUADALUPE MOUNTAINS THROUGH FRIDAY NIGHT. THOUGH HIGH
WINDS ARE EXPECTED ONLY IN THE MOUNTAINS...WINDY AND DRY
CONDITIONS ARE EXPECTED ACROSS THE REGION.

AVIATION...
THROUGH THE EVENING...SOUTHERLY WINDS ARE EXPECTED TO CALM TO LESS
THAN 12 KNOTS AT AREA TERMINALS. A MODERATE MOUNTAIN WAVE WILL
RESULT IN SIGNIFICANT TURBULANCE ALOFT. A PIREP REPORT AT 2308Z
INDICATED EXTREME TURBULANCE OVER KGNC AT 41 KFT. THESE CONDITIONS
CAN BE EXPECTED TO CONTINUE THROUGH THE NEXT 24 HOURS.

THOUGH THE DEEPEST LOW LEVEL MOISTURE WILL REMAIN EAST OF AREA
TERMINALS...KMAF WILL BE ON THE EDGE OF A MOIST RETURN FLOW.
THOUGH VFR CONDITIONS ARE PRESENTLY EXPECTED THROUGH THE NIGHT...
A SCATTERED LOW DECK OF CLOUDS MAY FORM WITH VISIBILITIES SLIGHTLY
REDUCED TO 5 MILES BETWEEN 09Z AND 13Z. THIS SITUATION MAY NEED TO
BE MONITORED AS A SLIGHTLY MORE WESTWARD PROGRESSION OF THE MOIST
RETURN FLOW COULD RESULT IN A LOW CEILING AND POSSIBLY LOWER
VISIBILITIES THAN CURRENTLY INDICATED. AT OTHER TERMINALS... VFR
CONDITIONS ARE EXPECTED THROUGH TONIGHT WITH NO SIGNIFICANT WEATHER.

WINDS ARE EXPECTED TO VEER SOUTHWEST FRIDAY MORNING AND INCREASE
ACROSS THE AREA. THE STRONGEST WINDS WILL BE AT KCNM...KHOB... KINK
AND KMAF WHERE SOUTHWEST WINDS WILL GUST UP TO 28 KNOTS FRIDAY
AFTERNOON. OTHERWISE...CONDITIONS ACROSS THE REGION WILL BE VFR
WITH NO SIGNIFICANT WEATHER.

PREV DISCUSSION... /ISSUED 232 PM CST THU DEC 25 2008/

DISCUSSION...
SPENT QUITE A BIT OF TIME GOING OVER THE FORECAST TOMORROW AND
SATURDAY ONLY TO LEAVE EVERYTHING PRETTY MUCH UNCHANGED. MAIN
FORECAST CONCERN IS WINDS ACROSS THE GUADALUPES INCREASING TO
WARNING CRITERIA. OBSERVATIONS FROM THE BOWL HAVE BEEN NEAR
WARNING CRITERIA THIS AFTERNOON...BUT MODELS ARE SHOWING THESE
WINDS HAVING A TOUGH TIME MOVING MUCH LOWER IN ELEVATION. LATEST
GDP OBS SUPPORT THIS AND ARE PROVING MODEST MAV/MET NUMBERS TO BE
EVEN TOO HIGH. THEREFORE WILL SIMPLY REISSUE THE WATCH AND TELL
THE ONCOMING SHIFT TO KEEP A CLOSE EYE ON THE SITUATION WITH THE
POSSIBILITY OF AN UPGRADE TO A WARNING THIS EVENING POSSIBLE.
EXPECTING BREEZY CONDITIONS TO SPILL EASTWARD INTO MOST OF THE
FORECAST AREA FRIDAY AND INTO SATURDAY AS A PAC COLD FRONT MOVES
THROUGH BUT WINDS SHOULD NOT GET TOO OUT OF HAND AND ADVISORIES
ARE NOT EXPECTED AT THIS TIME.

COOLER WEATHER WEATHER WILL BE USHERED IN WITH THE COLD FRONT BUT
IT WILL BE SHORT LIVED AS ZONAL UPPER FLOW RETURNS EARLY NEXT WEEK
AND BRINGS TEMPS BACK UP ABOVE CLIMO. THE ZONAL FLOW TURNS A TAD
NORTHWESTERLY BY THE MIDDLE OF NEXT WEEK ALLOWING ANOTHER COLD
FRONT TO MOVE THROUGH THE AREA...BUT IT WILL BE WEAK AND ITS
EFFECTS WILL BE SHORT LIVED AS WELL.

WENT OUT ON A LIMB AND ZEROED OUT POPS FOR THE AREA THROUGH THE
NEXT SEVEN DAYS. I AM STAGING A POP LOCK OUT UNTIL FUTHER NOTICE.

HENNIG

FIRE WEATHER...

INCREASED SOUTHWEST WINDS BETWEEN 15 AND 20 MPH...AND RELATIVE
HUMIDITY VALUES IN THE 17-20 PERCENT RANGE HAVE BROUGHT AN ELEVATED
FIRE DANGER TO THE UPPER TRANS PECOS REGION THIS AFTERNOON. RH IS
EXPECTED TO GRADUALLY INCREASE ACROSS THIS LOCATION BY LATE IN THE
AFTERNOON.

SOUTHWESTERLY WINDS WILL INCREASE ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO AGAIN FRIDAY AFTERNOON. THE WINDIEST
CONDITIONS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS.
HOWEVER...RELATIVE HUMIDITY IN THE MOUNTAINS SHOULD REMAIN GENERALLY
NEAR OR ABOVE 20 PCT. 20 FOOT WINDS ACROSS THE PLAINS WILL ALSO
APPROACH 20 MPH...WITH GUSTS NEAR 30 MPH ACROSS THE SOUTHEASTERN NEW
MEXICO PLAINS...PERMIAN BASIN AND UPPER TRANS PECOS FRIDAY
AFTERNOON. RELATIVE HUMIDITY WILL ALSO DROP TO THE 15-20 PCT RANGE
IN THESE LOCATIONS FOR A FEW HOURS DURING THE AFTERNOON. THE
COINCIDENCE OF WINDS ABOVE 20 MPH AND RH AT 15 PERCENT IS EXPECTED
TO BE BRIEF...SO NO FIRE WEATHER WATCH APPEARS WARRANTED FOR FRIDAY
ATTM.

WINDIER CONDITIONS ALONG WITH MUCH DRIER AIR WILL SPREAD ACROSS THE
REGION IN THE WAKE OF A PACIFIC COLD FRONT SATURDAY. DESPITE HIGHS
ONLY IN THE 40S AND 50S...MINIMUM RH COULD FALL BELOW 15 PERCENT
ACROSS SOME LOCATIONS SATURDAY AFTERNOON. WEST TO NORTHWEST WINDS
COULD ALSO INCREASE ABOVE 20 MPH. LATER SHIFTS WILL CONTINUE TO
MONITOR FOR THE NECESSITY OF A FIRE WEATHER WATCH SATURDAY...BUT WE
HAVE INCLUDED MENTION OF THE INCREASED FIRE DANGER SATURDAY IN THE
HAZARDOUS WEATHER OUTLOOK.

LINDSEY

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

99
Hazardous weather outlook, Dec 26, 3:14 AM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CST FRI DEC 26 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
414 AM CST FRI DEC 26 2008 /314 AM MST FRI DEC 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TODAY
AND TONIGHT.  A HIGH WIND WARNING REMAINS IN EFFECT THROUGH TONIGHT
FOR WEST TO SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 70 MPH.
WINDY CONDITIONS WILL ALSO BE POSSIBLE THIS AFTERNOON ACROSS THE
EDDY COUNTY PLAINS AND THE VAN HORN REGION WHERE A WIND ADVISORY
IS IN EFFECT FOR SOUTHWEST WINDS OF 25 TO 35 WITH GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.